Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Abrupt stopping to take CIPRALEX


 Vincent - Thu Dec 02, 2004 6:06 am

Hello,

I have been taking Cipralex (which I believe is a newer version of something called Cipralin) for about 2 months.
The medicine doesnt make me feel better at all. It just makes me more nervous and aggitated, so I decided to stop taking it.

I didn't take Cipralex for 3 days now, and I sure feel a bit better. Not that tense anymore.
Although I feel better, my depression is still lurking underneath the surface. Is it "OK" to stop taking this medicine this abrupt ? What are the risks ? Should I ask for another antidepressant ? If so, which one ?

I read that stop taking older depressants like Prozac this abruptly could be dangerous.

Ps. I stopped taking Sobril and Mogadon aswell, my doctor said that this was OK, i sleep fine and after I stopped taking Cipralex 3 days ago, my nervousness went away aswell.

Thanks in advance ! :?:
 Theresa Jones, RN - Mon Dec 13, 2004 9:21 am

User avatar Hi Vincent,
Everyone's body is different, hence the reason of different side effects to medications in people. Anti-depressants should be tapered off slowly and not stopped "cold turkey".
It would be difficult to say which anti-depreesant would be the best for you since what works well for one person may not be effective for another. It is sort of a trial and error method to find the best one, depending on the symptoms of the person and exactly what is needed for better mental health. I would suggest that you contact your doctor, tell him/her that this particular medication has not been helpful and see what other options are available. I hope this helps.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us